Upset stomach and Warfarin

Just wondered if anyone has suffered an upset stomach with taking Warfarin. Been feeling sick between meals and running to the Loo rather too much!! Doc says unlikely there's any link as Warfarin is well tolerated but after 3 months of it I'm beginning to wonder if he's right!

15 Replies

oldestnewest
  • Millions of people across the world take Warfarin with no problems but we are all individuals so there will always be some odd ones out there who have a bad reaction. I wouldn't rule it out but if you fancy a gamble there is a way you could check. Not for me to suggest it of course. If you are convinced that it is the warfarin then there are alternatives which are approved by NHS and NICE but you need to read up on those as they are not without risk.

    Good luck

    Bob

  • Hi, that's interesting as I feel that my gut has been much more active over the last 3 months since starting Warfarin. Haven't felt sick but I am also running to the loo more (sorry probably too much information) and feel uncomfortable mainly after eating lunch.(good job I only work mornings!). Will stick with Warfarin for time being as other than that I've not had any problems but interesting to read it's not only me. Best wishes.kath

  • Hi Linc2u........I'm certainly no medic, but are you sure it's the warfarin? Most of the AF medication available seems to have potential side effects like those you mention.

    Hope you get it sorted,

    John

  • G'day linc2U

    I was diagnosed with AF in Jan 2010. Was put on warfarin immediately and will be on it for life .... no worries. Great stuff and no problems with it at all. None !

    BUT - 4 months after diagnosis I began to associate the onset of an AF event with food I'd eaten. I had massive and painful bloating (which more than anything triggered the AF and I could feel it actually interact with the heart) , burping, diahorrea and very loud intestinal gurgling. To cut a long story short - the problem seems to have been a dysfunctional vagal nerve which affects both heart and digestive system. I treated the digestive issues by using various diets and now cannot recall my last AF event. All done with the help and advice of a Nutritionist.

    Not saying that this will in any way work for you - or indeed anyone else - but - just feel Warfarin has a bad reputation and gets the blame for everything.

    John

  • Hi Linc2u

    I have been on warfarin 9 weeks now and have had an awful time, constant nausea, both legs swelling, enflamed stomach, headaches, hair loss and more symptoms. I have been waiting to be switched to synthrome for 4 weeks but I'm being bounced back and forth. The coag clinic say even though most people are fine with warfarin they do have people on synthrome as they can't tolerate it. I seemed fine on the 10mg and fragmin injections whilst in the hospital a week, have read they contain no dye, but all the other tablets do, so could possibly be that, that is causing you to run to the loo.

  • It's had the opposite effect on me, I'm all blocked up. More need for explosives, oh dear...

  • What explosives again...take care how you go :-) !!!

    Christo.

  • Hehe yes always fireworks with me. And some good news - I'm back in range again! Another test in a fortnight. How are you doing?

    Lis

  • Hi Lis.

    Glad your in range again Ms Grumpy will be pleased, I have my test done next week, now at 2.0 so we shall see.

    I'm a bit fed up with all this just think if I live to be a 100 and still trying to keep in range not a good thought, any way I'm not due to still be around then as both my parents died young mother 61 my father 63 me being 100 and trying to keep in range will not be important, wonder what will be important at that stage, oh well keep taking the tablets !!! An avoid all the explosives which might my way !!

    Christo.

  • Hi Christo,

    Got to keep plugging on, it's a complete pain when you go out of range, starting all over again with test, test, test but I'm sure it's for our own good... I hope you're around for a good long time yet, no reason why we both shouldn't be I'm sure! We just have to take the tablets and avoid those explosives :)

    Lis

  • I had very bad episodes of diarrhoea when I was on Warfarin, never thought to blame the warfarin at the time but now I wonder. There was someone else on here who became very ill with diarrhoea caused by warfarin, but can't remember who.

  • I have great problems with needing to go to the loo toomuch. Am sure it's the meds. But which one?

  • I was on warfarin for 5 months, had bloating and headaches, nurse said it was not warfarin, but I came off it and bloating disappeared and so did the headaches!!!

  • I had severe diarrhoea whilst on Warfarin and was only able to leave the house if I took Immodium to counteract it. After about 3 monthss of this and my INR never being in range (I assume I was losing the medication as fast as I was taking it), it was agreed between the Warfarin clinic and my GP to give me Dabigatran. I understand all the risks with these NOAC's but after 18 months, I have not encountered any problems. Good luck with future treatment whatever you do. Anne

  • Thanks so much everyone. Lots to think about but not sure where to go from here. My GP is referring me to a Gastroenterologist( not sure if that's correct) as he thinks I might have IBS. My INR has just reached 2.4 after 3 Months struggle but GP won't accept the problem might be with Warfarin. A case of wait and see I suppose and hope I hear something soon so I can have some Idea of what's going on. Thankyou anyway.

You may also like...